A New Approach to Inflation Aversion
This paper reexamines monetary non-superneutrality and the optimality of the optimum quantity of money in the money-in-utility Sidrauski model with endogenous fluctuations of the time preference by introducing in?ation aversion. It is shown that the long-run superneutrality of the standard Sidrauski model does not hold, and Friedman's optimum quantity of money is not optimal.
|Date of creation:||Nov 2010|
|Publication status:||Published in Economic Modelling, Jul 2011, pages 1802-1807|
|Contact details of provider:|| Web page: http://cema.cufe.edu.cn/|
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Stockman, Alan C., 1981. "Anticipated inflation and the capital stock in a cash in-advance economy," Journal of Monetary Economics, Elsevier, vol. 8(3), pages 387-393.
- Fischer, Stanley, 1979. "Capital Accumulation on the Transition Path in a Monetary Optimizing Model," Econometrica, Econometric Society, vol. 47(6), pages 1433-1439, November.
- Wang, Ping & Yip, Chong K, 1992.
"Alternative Approaches to Money and Growth,"
Journal of Money, Credit and Banking,
Blackwell Publishing, vol. 24(4), pages 553-562, November.
- Yip, C.K. & Wang, P., 1989. "Alternative Approaches To Money And Growth," Papers 8-89-4, Pennsylvania State - Department of Economics.
- Joydeep Bhattacharya & Joseph H. Haslag & Antoine Martin, 2005. "Heterogeneity, Redistribution, And The Friedman Rule," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 46(2), pages 437-454, 05.
- Bhattacharya, Joydeep & Haslag, Joseph & Martin, Antoine, 2004. "Heterogeneity, Redistribution, and the Friedman Rule," Staff General Research Papers Archive 11371, Iowa State University, Department of Economics.
- Joydeep Bhattacharya & Joseph H. Haslag & Antoine Martin, 2004. "Heterogeneity, redistribution, and the Friedman rule," Research Working Paper RWP 04-01, Federal Reserve Bank of Kansas City.
- Fernando Alvarez & Patrick J. Kehoe & Pablo Andrés Neumeyer, 2004. "The Time Consistency of Optimal Monetary and Fiscal Policies," Econometrica, Econometric Society, vol. 72(2), pages 541-567, 03.
- Pablo Andres Neumeyer & Fernando Alvarez & Pat Kehoe, 2003. "The Time Consistency of Optimal Monetary and Fiscal Policies," Department of Economics Working Papers 005, Universidad Torcuato Di Tella.
- Ellison, Martin & Rankin, Neil, 2007. "Optimal monetary policy when lump-sum taxes are unavailable: A reconsideration of the outcomes under commitment and discretion," Journal of Economic Dynamics and Control, Elsevier, vol. 31(1), pages 219-243, January.
- Martin Ellison & Neil Rankin, 2005. " Optimal Monetary Policy When Lump-Sum Taxes Are Unavailable: A Reconsideration of the Outcomes under Commitment and Discretion," CDMA Conference Paper Series 0501, Centre for Dynamic Macroeconomic Analysis.
- Gootzeit, Michael & Schneider, Johannes & Smith, William, 2002. "Marshallian recursive preferences and growth," Journal of Economic Behavior & Organization, Elsevier, vol. 49(3), pages 381-404, November.
- Obstfeld, Maurice, 1990. "Intertemporal dependence, impatience, and dynamics," Journal of Monetary Economics, Elsevier, vol. 26(1), pages 45-75, August.
- Maurice Obstfeld, 1989. "Intertemporal Dependence, Impatience, and Dynamics," NBER Working Papers 3028, National Bureau of Economic Research, Inc.
- Gahvari, Firouz, 1988. "Lump-sum taxation and the superneutrality and optimum quantity of money in life cycle growth models," Journal of Public Economics, Elsevier, vol. 36(3), pages 339-367, August.
- Gahvari, Firouz, 2007. "The Friedman rule: Old and new," Journal of Monetary Economics, Elsevier, vol. 54(2), pages 581-589, March.
- Carlos E. da Costa & IvÃ¡n Werning, 2008. "On the Optimality of the Friedman Rule with Heterogeneous Agents and Nonlinear Income Taxation," Journal of Political Economy, University of Chicago Press, vol. 116(1), pages 82-112, 02. Full references (including those not matched with items on IDEAS)
When requesting a correction, please mention this item's handle: RePEc:cuf:wpaper:471. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Qiang Gao)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.